Rogaine itching and flaking Log Out | Topics | Search
Hairloss-Reversible Home Page | Moderators | Register | Edit Profile

Hairloss-reversible.com » Chemical Treatments » Rogaine itching and flaking « Previous Next »

Author Message
 

Anonymous
Posted on Sunday, January 04, 2004 - 12:16 am:   Edit Post Delete Post

I've been using Rogaine with some sucess for about 6 months. About a week after I started using twice a day, it began itching unbarably and my scalp started to flake. Therefore, I cut it back to once a day. I still experience itching(usually about 20min after application) and flaking from time to time.

I've tried using Head and Shoulders, but it had little effect. I've read on here and several other forums that Nizoral could help. Here's where I take issue, from what I've read Nizoral seems to target the fungus that causes dandruff normally. My flaking is directly related to Rogaine and has nothing to do with fungus. I've never had dandruff before I started using Rogaine. I also read somewhere else that Tgel works better. Any suggestions?

PS: Does anyone else find it amusing that Rogaine claims only about 5% get the itching and flaking. My impression is that about 50% might be far more accurate.

 

Tom Hagerty
Posted on Sunday, January 04, 2004 - 07:36 am:   Edit Post Delete Post

Anonymous:

Nizoral is a good product. I use it just like I would a conditioner, but some people use it once a week as a shampoo. It does not, though, have any effect on the itching that one experiences with the use of Rogaine.

"Does anyone else find it amusing that Rogaine claims only about 5% get the itching and flaking. My impression is that about 50% might be far more accurate."

I wish there were accurate stats (as opposed to marketing stats) on itching and flaking and the Rogaine burn. The 50% number might even be optimistic.
 

matt
Posted on Sunday, January 04, 2004 - 10:47 am:   Edit Post Delete Post

Occasionally people will notice flaking with minoxidil. This can be due to the minoxidil itself flaking off, or it can be contact dermatitis if it seems like bad dandruff or the scalp feels irritated. If your minoxidil also contains Retin-A, the flaking may be due to increased skin cell turnover induced by that agent. Nizoral shampoo often helps with flaking. If it's contact dermatitis, though, you may need to discontinue or lessen the frequency of minoxidil applications, or you can also use a minoxidil formula that uses glycerol instead of propylene glycol, which is usually the problem ingredient. Check with a compounding pharmacy or with www.minoxidil.com. If irritation persists when using minoxidil or any topical, it is probably best to discontinue usage.

I think that you're right about using Nizoral, and it will probobly clear you right up.
 

hts
Posted on Monday, January 19, 2004 - 05:59 pm:   Edit Post Delete Post

Definitely go with the minoxidil without the propylene glycol. I switched and it worked wonders for me. Whatever you do, don't stop using minoxidil if its working for you.
 

Anonymous
Posted on Thursday, January 22, 2004 - 09:13 pm:   Edit Post Delete Post

hts,
People talk about this product from www.minoxidil.com, but I can't seem to figure out exactly what product I need. There is quite a selection on that website. Which one do you use? Thanks
 

Henry Cubbins
Posted on Saturday, April 24, 2004 - 03:02 am:   Edit Post Delete Post

I've used minoxidil for a month and a half without any allergic reactions, however the past two weeks I've experienced unbearable itching all over my scalp, and dandruff-like flakes which I have never had before. It feels as if the dry, windy weather is also contributing to the irritation.

I have stopped using the product as a result before really seeing any of its effects. Is it worth continuing with the product if it's causing this to happen? Will the itching pass when the weather becomes less dry? Am I experiencing an allergic reaction or is this quite usual? Is there any type of moisturiser I can use on my scalp to stop it drying out?
 

matt
Posted on Saturday, April 24, 2004 - 03:26 pm:   Edit Post Delete Post

Henry, read my above post on the exact same question.
 

Anonymous
Posted on Wednesday, April 27, 2005 - 01:56 am:   Edit Post Delete Post

You know i absolutely have to agree with the 50% being a more accurate number for the amount of users that get that "rogaine itch". I've been experiencing it pretty bad, and don't know really what to do. If i stop using it, then my hairs in that spot will fall out (tried that once before). Any recommendations? Might try some of that aloe vera gel some users are talking about.
 

JH
Posted on Thursday, November 24, 2005 - 12:26 pm:   Edit Post Delete Post

I've had the exact same unbearable itching and flaking symptons about 7 weeks into using the 5% minoxidil.

Is there a brand name 5% version without the propylene gycol?
 

Anagen
Posted on Thursday, November 24, 2005 - 01:07 pm:   Edit Post Delete Post

Dr.Lee and Genhair have some.

It usually subsides with time though.

Add Your Message Here
Posting is currently disabled in this topic. Contact your discussion moderator for more information.